MAUDE Adverse Event Report: COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLFT10GEN
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: lf1837, blunt tip sealer divider lf1837 (lot#: 43090191x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a gastric sleeve procedure, the blunt tip device was used in combination with the generator.The sealing quality was poor at multiple sites, with persistent bleeding and oozing observed after sealing and cutting.Most seals were not adequate, despite evidence of energy delivery and end tones being heard.The surgeon had to spend considerable time re-sealing tissues, which significantly extended the surgical time and increased the workload.The tissue being sealed was the greater omentum, with an approximate thickness of 5mm.The procedure was completed using the same handle.
 
Additional Manufacturer Narrative
Additional information: g3, b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a gastric sleeve procedure, the ligasure¿ blunt tip device was used in combination with the ft10 generator.The sealing quality was poor at multiple sites, with persistent bleeding and oozing of approximately 300¿400 ml observed after sealing and cutting.Most seals were not adequate, despite evidence of energy delivery and end tones being heard.No re-grasp alert or error message occurred during the procedure.The device was cleaned twice during the case.Although no blood transfusion was necessary, the surgeon had to spend considerable time re-sealing tissues, which significantly extended the surgical time by approximately 30 minutes and increased the overall workload.The tissue being sealed was the greater omentum, with an approximate thickness of 5 mm.The procedure was completed using the same ligasure handle.
 
Event or Problem Description
It was reported that during a gastric sleeve procedure, the device was used in combination with the generator.The sealing quality was poor at multiple sites, with persistent bleeding and oozing of approximately 300¿400 ml observed after sealing and cutting.There were 11 good seals completed when most seals were not adequate, despite evidence of energy delivery and end tones being heard.No re-grasp alert or error message occurred during the procedure.The device was cleaned twice during the case.Although no blood transfusion was necessary, the surgeon had to spend considerable time re-sealing the 2-4 mm short gastric artery, which significantly extended the surgical time by approximately 30 minutes and increased the overall workload.The tissue being sealed was the greater omentum, with an approximate thickness of 5 mm.The procedure was completed using the same handle.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23052783
Report Number1717344-2025-01175
Device Sequence Number8582151
Product Code GEI
UDI-Device Identifier10884521548350
UDI-Public10884521548350
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K151649
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLFT10GEN
Device Catalogue NumberVLFT10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2025
Supplement Date Received by Manufacturer09/17/2025
10/22/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date09/23/2025
10/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale